Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 76, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2017, 9:02 PM CDT for McCurtain County, Oklahoma. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2017, 9:02 PM CDT (02:02 UTC)
- Expired
- Apr 4, 2017, 9:16 PM CDT
- In force
- 14 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 110 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
944
WUUS54 KSHV 050202
SVRSHV
OKC089-050230-
/O.NEW.KSHV.SV.W.0076.170405T0202Z-170405T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
902 PM CDT TUE APR 4 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northeastern McCurtain County in southeastern Oklahoma...
* Until 930 PM CDT
* At 902 PM CDT, a severe thunderstorm was located 15 miles south of
Octavia, or 29 miles northwest of De Queen, moving northeast at 55
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Broken Bow, Plunketville, Smithville, Hochatown, Watson, Bethel,
Battiest, Mount Herman and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3451 9446 3420 9447 3398 9472 3421 9495
3450 9498 3451 9496
TIME...MOT...LOC 0202Z 238DEG 50KT 3431 9474
HAIL...1.00IN
WIND...60MPH
$$
FB1 follow-up statement
547
WWUS54 KSHV 050216
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
916 PM CDT TUE APR 4 2017
OKC089-050225-
/O.CAN.KSHV.SV.W.0076.000000T0000Z-170405T0230Z/
McCurtain OK-
916 PM CDT TUE APR 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCCURTAIN COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 300 AM CDT for
southeastern Oklahoma.
LAT...LON 3451 9446 3420 9447 3398 9472 3421 9495
3450 9498 3451 9496
TIME...MOT...LOC 0214Z 238DEG 50KT 3441 9454
$$
FBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 7:08 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 4, 7:08 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 708 PM CDT Tue Apr 4 2017 .UPDATE... Lake wind advisory has expired for this evening. Updated zone forecast package has been issued. Stronger winds are expected to return on Wednesday, and a new advisory will be warranted so plan to include that in the evening update after analyzing additional model guidance. Some of our western areas may even require a wind advisory so that determination will be made for the next update. /19/ && .PREV DISCUSSION... /issued 625 PM CDT Tue Apr 4 2017/ AVIATION... Increasing mid to upper level CIGS will continue to spread from west to east courtesy of an approaching upper level disturbance to the northwest. This disturbance will also be responsible for the development of isolated -SHRA/-TSRA particularly nearing/affecting ktxk, ktyr, kggg, kshv and maybe klfk tonight. Have therefore elected to insert VCSH or VCTS at the aforementioned sites late tonight/early tomorrow morning. There is a Severe Thunderstorm Watch in effect until 9 pm CDT across eastern OK so we will keep an eye out for any rogue storm development. Otherwise, slightly breezy conditions exist across the western terminals due to the approaching upper level disturbance, which is why a Lake Wind Advisory is in effect until 7 pm CDT for all of east TX, deep east TX, southeast OK and portions of northwest LA. Winds will stay up a bit but remain below Wind Advisory criteria shortly after sunset, as winds veer to the northwest by tomorrow morning. Wind speeds are anticipated to pick up quite a bit by late tomorrow morning/early afternoon with sustained wind speeds of 16-20 kts /possibly higher/ with higher gusts expected. PREV DISCUSSION... /issued 234 PM CDT Tue Apr 4 2017/ DISCUSSION... Upper low continues to churn its way ewd across the srn plains this afternoon, and a lack of cloud cover downstream per visible satellite confirms the lack of moisture that our 12Z and 18Z soundings show. Nevertheless, models indicate that at least some recovery will accompany the trof as it moves into central OK later this afternoon/evening. Sct tstms will be possible, mainly across the I-30 corridor and nwd. Strong shear and steep mid level lapse rates will allow for a few of the storms to become severe, with large hail as the primary threat. Further s, coverage will be more isold and storm intensity will likely be scaled down due to lack of moisture and distance from the better upper level support. Thunderstorms and the threat for severe weather will come to an end prior to sunrise, but a few shwrs may remain possible as moisture wraps around the back side of the low. Sharpening pressure gradient will accompany the low and will make for some very gusty winds Wed. A Lake Wind Advisory will be needed but will hold off and allow the mid shift to issue so as to not confuse with the advisory already in effect for today. Cooler and drier air will filter in behind the low late Wed as it finally pushes ewd and leaves us under nw flow aloft. We will see overnight low temps dip into the mid and even lower 40s for Wed/Thu nights and daytime temps very near seasonal averages through Friday. Sly flow will return ahead of another upper trof beginning Saturday, which will help to send our temperatures back up into the 80s for the weekend. Rain chances will return as the trof ejects into the plains and a cold front approaches our region Monday. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 57 69 48 73 / 20 10 10 0 MLU 65 71 49 71 / 20 10 10 0 DEQ 50 66 43 70 / 40 20 10 0 TXK 53 66 45 70 / 30 20 10 0 ELD 59 66 45 70 / 20 10 10 0 TYR 52 69 45 74 / 20 0 10 0 GGG 54 70 46 73 / 20 10 10 0 LFK 56 72 47 75 / 20 0 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19
Hazardous weather outlook, Apr 4, 11:10 AM CDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1110 AM CDT Tue Apr 4 2017 ARZ061-070>073-LAZ001>006-010>014-017>022-TXZ108>112-124>126- 136>138-149>153-165>167-051615- Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster- Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1110 AM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A few showers and thunderstorms will be possible tonight as a cold front moves across the region. However, hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thunderstorms will be possible again Monday as another cold front approaches the region. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ARZ050-051-059-060-OKZ077-TXZ096-097-051615- Sevier-Howard-Little River-Hempstead-McCurtain-Red River-Bowie- 1110 AM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas...southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms will be possible late this afternoon and tonight, and a few could produce large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thunderstorms will be possible again Monday as another cold front approaches the region. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 12
In the hours before
Local storm report, Apr 4, 7:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CDT TUE APR 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TORNADO 7 WSW MIDWAY 31.63N 92.25W
04/02/2017 LA SALLE LA NWS STORM SURVEY
AN EF-2 TORNADO TOUCHED DOWN ALONG HIGHWAY
8, PRIMARILY SNAPPING AND UPROOTING TREES.
SEVERAL OUTBUILDINGS LOST SIDING OR PORTIONS
OF THEIR ROOFS, AND SEVERAL HOMES ON SEARCY
EDEN ROAD HAD ROOF DAMAGE. THE MOST
SIGNIFICANT DAMAGE CAME WHEN AN OIL DERRICK
TOPPLED AND THE CONCRETE ANCHOR BLOCK WAS
PULLED OUT OF THE GROUND. A SECOND VERY OLD
AND RUSTY DERRICK ALSO COLLAPSED AND
CRUMBLED. THE TOTAL PATH LENGTH WAS 2.43
MILES, WITH A MAXIMUM WIDTH OF 0.64 MILES.
&&
15Local storm report, Apr 4, 8:03 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
803 PM CDT TUE APR 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TORNADO 4 WSW BROADDUS 31.27N 94.33W
04/02/2017 SAN AUGUSTINE TX NWS STORM SURVEY
AN EF-1 TORNADO WITH MAXIMUM WINDS OF
100-110 MPH INITIALLY TOUCHED DOWN AS A
WATERSPOUT ON SAM RAYBURN RESERVOIR AND
MOVED ONSHORE AS A TORNADO AT THE JACKSON
HILL MARINA ON FM 2851. THIS TORNADO
INTENSIFIED AT THE MARINA, WHERE IT MOWED
DOWN A GROVE OF TREES. THIS TORNADO CROSSED
FM 3185 AT HIGHWAY 147, AND REMAINED ON THE
GROUND AS IT CROSSED HIGHWAY 83 ON THE EAST
SIDE OF BROADDUS, SNAPPING AND UPROOTING
NUMEROUS TREES. MINOR ROOF DAMAGE OCCURRED
TO THE OLDER BUILDING AT THE TRINITY BAPTIST
CHURCH, WHILE A CANOPY COLLAPSED AS WELL.
THE TORNADO CROSSED FM 2558 BEFORE LIFTING
ON COUNTY ROAD 319 NORTHEAST OF BROADDUS.
THE PATH LENGTH WAS 6.57 MILES WITH A PATH
WIDTH OF 310 YARDS.
&&
15Local storm report, Apr 4, 8:04 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
804 PM CDT TUE APR 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TORNADO 7 WSW MIDWAY 31.63N 92.25W
04/02/2017 LA SALLE LA NWS STORM SURVEY
AN EF-2 TORNADO WITH MAX ESTIMATED WINDS OF
111-120 MPH TOUCHED DOWN ALONG HIGHWAY 8,
PRIMARILY SNAPPING AND UPROOTING TREES.
SEVERAL OUTBUILDINGS LOST SIDING OR PORTIONS
OF THEIR ROOFS, AND SEVERAL HOMES ON SEARCY
EDEN ROAD HAD ROOF DAMAGE. THE MOST
SIGNIFICANT DAMAGE CAME WHEN AN OIL DERRICK
TOPPLED AND THE CONCRETE ANCHOR BLOCK WAS
PULLED OUT OF THE GROUND. A SECOND VERY OLD
AND RUSTY DERRICK ALSO COLLAPSED AND
CRUMBLED. THE TOTAL PATH LENGTH WAS 2.43
MILES, WITH A MAXIMUM WIDTH OF 0.64 MILES.
&&
15Local storm report, Apr 4, 8:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 PM CDT TUE APR 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TORNADO 12 SW FLORIEN 31.31N 93.58W
04/02/2017 SABINE LA NWS STORM SURVEY
AN EF-1 TORNADO WITH MAX ESTIMATED WINDS
BETWEEN 95-105 MPH TOUCHED DOWN ALONG HOG
HEAVEN ROAD IN EXTREME SOUTHWEST SABINE
PARISH, CROSSING FERGUSON ROAD WHILE
TRAVELING ACROSS THE HEAVILY WOODED AREAS
BEFORE CROSSING HIGHWAY 191 NEAR PROSPECT
ROAD. NUMEROUS TREES WERE SNAPPED AND
UPROOTED, WITH THE ROOF OF A DOUBLEWIDE
MANUFACTURED HOME TORN OFF AND A NEARBY
OUTBUILDING DESTROYED. THE TORNADO
PARALLELED PROSPECT ROAD, WHERE IT WAS MOST
INTENSE BETWEEN VICTORIA ROAD AND WREN LANE.
THIS TORNADO CROSSED CLEARWATER ROAD,
PROSPECT ROAD ONCE AGAIN, AND FRED VOGLE
ROAD, BEFORE TRAVELLING ACROSS HEAVILY
WOODED AREAS EAST OF PROSPECT ROAD. SEVERAL
ADDITIONAL TREES WERE SNAPPED AND UPROOTED
ALONG AND NORTH OF GANDY ROAD, BEFORE THE
TORNADO FINALLY LIFTED JUST SHY OF HIGHWAY
171 JUST SOUTH OF FLORIEN. THE PATH LENGTH
WAS 9.86 MILES, WITH A PATH WIDTH OF 370
YARDS.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:22 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 38 min |
| Apr 4, 9:10 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 24 min |
| Apr 4, 9:43 PM CDT | Special Weather Statement | SHV | McCurtain | 32 min |
| Apr 4, 9:45 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 45 min |
| Apr 4, 9:47 PM CDT | Special Weather Statement | SHV | McCurtain | 43 min |
| Apr 4, 10:00 PM CDT | Lake Wind Advisory | SHV | McCurtain | 21 hr |
| Apr 4, 10:26 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 12 min |
| Apr 4, 10:45 PM CDT | Special Weather Statement | SHV | McCurtain | 45 min |
| Apr 4, 11:30 PM CDT | Special Weather Statement | SHV | McCurtain | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.